Idaho, 2008Heavy Snow in Idaho, April 4, 2008
April 4, 2008 · NWS MSO · 1 event in 1 county or zone
Heavy snow fell over the Camas Prairie and Whitebird Grade in Idaho over a three and a half hour period, causing widespread vehicle spin outs and accidents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell over the Camas Prairie and Whitebird Grade in Idaho over a three and a half hour period, causing widespread vehicle spin outs and accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Apr 4, 12:10 PM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 4, 12:10 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MDT FRI APR 4 2008
.DISCUSSION...TONIGHT AND SATURDAY...A STRONG LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE NORTHERN ROCKIES TONIGHT AND EARLY TOMORROW
MORNING. MOST AREAS SOUTH OF LIBBY AND KALISPELL SHOULD SEE
MEASURABLE SNOW...WITH MOUNTAINS RECEIVING HEAVY AMOUNTS. MODELS
ARE SUGGESTING THE HEAVIEST SNOW WILL BE OVER THE BOB MARSHALL
WILDERNESS...AND THROUGH THE SEELEY/SWAN REGION. VARIOUS HIGHLIGHT
PRODUCTS ARE OUT. PLEASE SEE OUR WEBSITE HTTP://WEATHER.GOV/MISSOULA
FOR DETAILS.
SUNDAY THROUGH WEDNESDAY...EXPECT A SHOWERY WEATHER PATTERN WITH
COOLER THAN NORMAL TEMPERATURES THROUGH WEDNESDAY AS A LONG WAVE
TROUGH OF LOW PRESSURE CONTINUES OVER THE WESTERN U.S. WEAK
WEATHER DISTURBANCES WILL MOVE OVER THE NORTHERN ROCKIES
THROUGH THIS BROAD TROUGH.
THURSDAY AND FRIDAY...BOTH THE GFS AND EUROPEAN LONG RANGE MODELS ARE
INDICATING A BUILDING RIDGE OVER THE PACIFIC NORTHWEST. THIS RIDGE
WILL HELP TO BOOST TEMPERATURES BACK TO NEAR OR SLIGHTLY ABOVE
NORMAL...MID TO UPPER 50S...WITH MAINLY DRY WEATHER IN THE VALLEYS.
MOUNTAIN SHOWERS ARE POSSIBLE WITH THIS DIRTY RIDGE.
&&
.AVIATION...DIMINISHING FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL
THIS EVENING AS A LOW PRESSURE SYSTEM MOVES THROUGH THE NORTHERN
ROCKIES OVER THE NEXT 24 HOURS. MOUNTAINS AND PASSES WILL BE
OBSCURED DURING THIS TIME FRAME.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
LOWER CLARK FORK REGION.
SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY ABOVE
3500 FEET FOR WEST GLACIER REGION.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY
ABOVE 4000 FEET FOR POTOMAC/SEELEY LAKE REGION.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY
ABOVE 6000 FEET FOR BUTTE/BLACKFOOT REGION.
ID...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY FOR
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM/AVIATION...STEGEMILLER
LONG TERM....RPNHazardous weather outlook, Apr 4, 12:10 PM PST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MDT FRI APR 4 2008
MTZ003-005-050500-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
210 PM MDT FRI APR 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LOW PRESSURE SYSTEM WILL BE MOVING THROUGH THE NORTHERN ROCKIES
TONIGHT INTO SATURDAY MORNING. THIS SYSTEM HAS THE POTENTIAL OF
BRINGING SIGNIFICANT SNOWFALL TO THE VALLEYS OF WEST-CENTRAL
MONTANA...INCLUDING MISSION VALLEY DOWN THROUGH THE MISSOULA AND BITTERROOT
VALLEYS. AT THIS TIME AMOUNTS ARE NOT EXPECTED TO BE HEAVY...BUT
COULD BE ENOUGH TO CAUSE HAZARDOUS ROAD CONDITIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ009-010-050500-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
210 PM MDT FRI APR 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LOW PRESSURE SYSTEM WILL BE MOVING THROUGH THE NORTHERN ROCKIES
TONIGHT INTO SATURDAY MORNING. THIS SYSTEM HAS THE POTENTIAL OF
BRINGING MODERATE SNOWFALL TO HIGHER ELEVATIONS OF CENTRAL
IDAHO...INCLUDING LOST TRAIL PASS. AT THIS TIME AMOUNTS ARE NOT
EXPECTED TO BE HEAVY...BUT COULD BE ENOUGH TO CAUSE HAZARDOUS ROAD
CONDITIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER SYSTEM WILL MOVE INTO NORTHWEST MONTANA ON SUNDAY WHICH COULD
BRING ANOTHER SHOT OF SNOWFALL ESPECIALLY TO THE MOUNTAINS ALONG
THE IDAHO AND MONTANA BORDER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Orofino / Grangeville Region
- When
- April 4, 4:00 PM PST to 7:00 PM PST
- Where
- Orofino / Grangeville Region forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.259, -115.562 (the zone’s center; the record gives no point)
A thunderstorm moved over the Camas Prairie and the Whitebird Grade, producing accumulating heavy snow. Four inches of heavy wet snow was received in 1 hour and 45 minutes in Grangeville, with a total snow accumulation of 4.6 inches reported by spotters in 3 hours. Very slippery conditions caused vehicles to spin out over the Whitebird Grade, blocking traffic on U.S. Highway 95 between 6 PM to 725 PM, when the highway was temporarily closed. Idaho County Sheriff reported other vehicle slide offs and accidents due to the heavy wet accumulating snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 4, 200823 injured · $128 million · EF2 · 70 events
- Rip Current in Guam, April 4, 20081 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, April 4, 20081 injured · $845,000 · EF1 · 15 events
- Tornadoes and Hail in Alabama, April 4, 2008$176,000 · EF0 · 62 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 2008$904,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 4, 2008$743,000 · 85 kt wind · 16 events
- Tornadoes and Flash Flood in Alabama, April 4, 20081 injured · $174,000 · EF1 · 9 events
- Flash Flooding and Damaging Winds in Texas, April 4, 2008$200,000 · 58 kt wind · 4 events
- Flash Flooding in Kentucky, April 4, 2008$110,000 · 10 events
- Flash Flood and Hail in Arkansas, April 4, 2008$60,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, April 4, 2008$60,000 · 50 kt wind · 2 events
- Tornadoes and Hail in South Carolina, April 4, 2008$10,000 · EF1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 86431.